Mississippi, 2007

Damaging Wind in Mississippi, June 11, 2007

June 11, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 11, 3:34 AM CST, 9 hours 56 minutes earlier.

Area forecast discussion, Jun 11, 3:34 AM CST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT MON JUN 11 2007

.SHORT TERM...
WATER VAPOR LOOPS AND UPPER AIR ANALYSIS SHOWS MID/UPPER RIDGE
EXTENDING FROM THE TX COAST NORTHEAST ACROSS THE LOWER MS VALLEY.
THIS RIDGE HAS HAD NUMEROUS DISTURBANCES BENEATH AND RIDING OVER
IT...AND THIS SHOULD CONTINUE TO BE THE CASE TODAY. ALSO...A
STALLED SURFACE FRONT WILL LINGER OVER THE FORECAST AREA TODAY.
FOR THAT REASON...HAVE ADDED MENTION OF ISOLATED AFTERNOON
THUNDERSTORMS OVER ABOUT THE SOUTHWEST HALF OF THE AREA TODAY
WHERE PRECIPITABLE WATER AND K-INDICES WILL BE SUFFICIENT FOR
15-20 PERCENT COVERAGE. DRY AIR IN THE MID LEVELS WILL REDUCE RAIN
COVERAGE...HOWEVER...MODEL SOUNDINGS SHOW IMPRESSIVE LOW LEVEL
THETA-E SOUTH AND WEST. STORM MOTIONS WILL LIKELY BE 5 KNOTS OR
LESS TODAY...SO THE MAIN THREATS FROM THUNDERSTORMS WILL BE
LOCALLY VERY HEAVY RAINFALL AMOUNTS ALONG WITH STRONG GUSTY WINDS
AND POSSIBLY SMALL HAIL. BEFORE DEEP CONVECTION DEVELOPS...IT WILL
BE HOT ONCE AGAIN... HOWEVER...DEW POINTS WILL BE LOW ENOUGH TO
KEEP HEAT INDICES BELOW 105 DEGREES EXCEPT AT THE NORMALLY HIGH
BIAS REPORTING STATIONS.

HAVE A LOT OF UNCERTAINTY WITH REGARDS TO TUESDAY. MODELS SHOW A
SHORTWAVE TROUGH MOVING SOUTH ACROSS THE MID ATLANTIC STATES WITH
THE AFOREMENTIONED MID/UPPER RIDGE RETROGRADING WEST INTO THE
SOUTHERN PLAINS. THIS WILL OPEN THE DOOR FOR AFTERNOON AND EVENING
MACS ACTIVITY TO MOVE SOUTH INTO OUR AREA. THE AMOUNT OF
INSTABILITY IS QUESTIONABLE...ESPECIALLY FROM THE GFS OUTPUT WHICH
SHOWS EXTENSIVE MID CLOUDS HOLDING TEMPERATURES DOWN. HAVE GONE
ABOVE THE MODEL MOS GUIDANCE FOR POPS WHICH BETTER MATCHES
NEIGHBORING FORECAST OFFICES.

&&

.LONG TERM...
MID/UPPER LEVEL TROUGH OFF THE ATLANTIC COAST WILL PERSIST THROUGH
LATE IN THE WEEK. AT THE SAME TIME...A SHORTWAVE TROUGH IS
EXPECTED TO MOVE SLOWLY OUT OF THE SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS. THIS WILL CAUSE A NARROW RIDGE TO BE SANDWICHED
IN BETWEEN OVER PORTIONS OF THE CENTRAL GULF COAST REGION. THIS
MAY KEEP SOME TYPE OF SURFACE BOUNDARY AROUND...SO THERE WILL SOME
POSITIVE AND NEGATIVE FACTORS TO SUPPORT THE TYPICAL DIURNAL
CONVECTION. HAVE MADE ONLY MINOR CHANGES TO THE GRIDS AT THIS
TIME.

&&

.AVIATION...
NO ISSUES IN THE SHORT TERM OTHER THAN SOME PATCHY MVFR FOG ALONG
THE MISSISSIPPI COAST. THERE IS A LOW PROBABILITY /20 PERCENT/ OF
THUNDERSTORMS AT THE TERMINALS TODAY WITH PERHAPS THE BEST SHOT AT
KBTR. LOCAL FORECASTING TECHNIQUE AND GFS MODEL SOUNDINGS INDICATE A
RISK OF THUNDERSTORMS HIGHEST OVER THE ATCHAFALAYA BASIN...WHICH MAY
IMPACT FLIGHT CORRIDORS LEADING INTO KBTR AND KMSY FROM THE WEST
LATER THIS AFTERNOON. MOST CONVECTION IN THE AREA SHOULD DISSIPATE
FULLY BY 02Z.

&&

.MARINE...
VERY LIGHT PRESSURE GRADIENT THROUGH WEDNESDAY...BECOMING MORE
EASTERLY AND MODERATE OVER THE CENTRAL GULF LATTER HALF OF WEEK. GFS
CONTINUES TO INDICATE SOME SORT OF SURFACE LOW PRESSURE AREA
DEVELOPING OVER THE WEEKEND NEAR YUCATAN THAT SWINGS INTO THE
WEST-CENTRAL GULF BEFORE BECOMING ABSORBED BY UPPER LEVEL TROUGH.
THIS SHOULD NOT BE A CONCERN FOR TROPICAL DEVELOPMENT AS THIS IS AN
INHERENT BIAS OF THE GFS THIS TIME OF YEAR. TIGHTENING OF THE TRADE
GRADIENT DOES APPEAR TO BE REAL HOWEVER AND SEAS APT TO BUILD IN
RESPONSE LATER IN THE FORECAST PERIOD...PARTICULARLY IN THE OUTER
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  69  93  68 /  10  10  30  10
BTR  96  71  93  71 /  20  10  30  20
MSY  94  75  92  74 /  20  10  30  20
GPT  93  72  91  71 /  10  10  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22/24
Hazardous weather outlook, Jun 11, 4:36 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 AM CDT MON JUN 11 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-111700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
536 AM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE FROM EXTREME
SOUTHWEST MISSISSIPPI INTO EAST CENTRAL AND SOUTHEAST
LOUISIANA...GENERALLY WEST AND SOUTH OF LAKE PONTCHARTRAIN.
ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING...PERHAPS NEAR
STATIONARY. BECAUSE OF THIS...SOME LOCALLY VERY HEAVY RAINFALL
AMOUNTS ARE POSSIBLE. THE STRONGEST STORMS MAY ALSO PRODUCE
FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL.

A WEAK FRONTAL BOUNDARY HAS BROUGHT DRIER AIR INTO MUCH OF SOUTH
MISSISSIPPI AND ADJACENT PORTIONS OF EAST CENTRAL AND SOUTHEAST
LOUISIANA. HOWEVER...HOT TEMPERATURES AND MODERATE HUMIDITY VALUES
WILL PUSH HEAT INDICES UP OVER 100 DEGREES IN SOME LOCATIONS...
ESPECIALLY NEAR THE SOUTHEAST LOUISIANA COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WEAK UPPER LEVEL DISTURBANCES AND A LINGERING SURFACE BOUNDARY
WILL BRING A CHANCE OF MOSTLY DAYTIME THUNDERSTORMS THROUGH THE
PERIOD. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SUNDAY.

In the hours before

Special weather statement, Jun 11, 1:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT MON JUN 11 2007

LAZ034>037-047-048-MSZ068>071-112015-
AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA-
WALTHALL-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
211 PM CDT MON JUN 11 2007

...SCATTERED THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST
MISSISSIPPI AND EAST CENTRAL LOUISIANA DURING THE AFTERNOON HOURS.
SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...
WIND GUSTS TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THEY DRIFT
SLOWLY SOUTHWEST. ISOLATED RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME WILL BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS AND MAY RESULT IN THE FLOODING OF SOME ROADWAYS AND LOW
LYING AREAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
June 11, 1:30 PM CST
Where
Pike County, Mc Comb
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.250, -90.470

Thunderstorm winds knocked down trees and power lines. The roof and garage of a house was damaged by a falling tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45941.